Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Is it ok to apply sunscreen on folliculitis of arm?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7385 Questions
Question
I am recovering from folliculitis on my arm (happened after getting tattooed). I will be on vacation in the sun in approx. one month. Is it okay to wear sunscreen and what is the best kind to use on it?
Posted Tue, 26 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 38 minutes later
Brief Answer:
Sunscreen

Detailed Answer:
Hello and welcome to healthcaremagic

I am Dr kakkar. I have gone through your query and I have understood it

Yes, it would be absolutely ok to use a sunscreen out on a holiday where you expect to get a lot of sun exposure.

Ideally you should use a broad spectrum sunscreen that which offers both UV B as well as UV A protection through out the day. A sunscreen with minimum SPF 30 would be adequate. It should be re applied every 2-3 hours, whenever out in the sun, insufficient quantity to offer maximum protection.

Moreover it should be water resistant so that it stays effective even after swimming and does'nt gets washed off.

A sunscreen that contains inorganic or physical filters like zinc oxide, titanium dioxide are broad spectrum and therefore preferable.

Regards
Above answer was peer-reviewed by
 
Follow-up: Is it ok to apply sunscreen on folliculitis of arm? 9 minutes later
Thank you. Is there any risk of irritating the hair follicles with the sunscreen, causing the folliculitis bumps to come back?
 
 
Answered by Dr. Kakkar S. 23 minutes later
Brief Answer:
Use a gel based sunscreen product

Detailed Answer:
Hi

I Don't think so. As a precaution don't use a very oily or greasy sunscreen product. A gel based sunscreen or aquagel based sunscreen would be fine.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor